Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Feb 28, 2012, 9:21 PM CST for Douglas County, Jefferson County, Kansas. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2012, 9:21 PM CST (03:21 UTC)
- Expired
- Feb 28, 2012, 10:00 PM CST
- In force
- 39 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, KS, Jefferson County, KS
The radar
The Topeka radar (KTWX), 74 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 9:35 PM CST | HAIL 1 | 4 Ssw Lecompton, KS | |
| Feb 28, 9:44 PM CST | TSTM WND DMG | 2 Wnw Lawrence, KS | LIVE TREE BLOWN DOWN |
| Feb 28, 9:47 PM CST | TSTM WND GST 61 | Lawrence, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 8:10 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 427 m²/s²
- 0-3 km storm-relative helicity
- 451 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
989
WUUS53 KTOP 290321
SVRTOP
KSC045-087-290400-
/O.NEW.KTOP.SV.W.0006.120229T0321Z-120229T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
921 PM CST TUE FEB 28 2012
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
JEFFERSON COUNTY IN NORTHEAST KANSAS...
* UNTIL 1000 PM CST
* AT 920 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF GRANTVILLE...OR OVER SOUTHEASTERN TOPEKA...MOVING
NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRANTVILLE...
CLINTON LAKE...
CLINTON...
MERIDEN...
LECOMPTON...
PERRY...
PERRY LAKE...
OZAWKIE...
WILLIAMSTOWN...
LAWRENCE...
OSKALOOSA...
MCLOUTH...
NORTONVILLE...
WINCHESTER...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 189 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3912 9518 3897 9518 3886 9550 3906 9550
3907 9551 3907 9555 3905 9558 3907 9560
3922 9559 3943 9534 3942 9518 3916 9517
TIME...MOT...LOC 0321Z 243DEG 57KT 3901 9562
WIND...HAIL 60MPH 1.00IN
$$
BLAIR1 follow-up statement
978
WWUS53 KTOP 290347
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
947 PM CST TUE FEB 28 2012
KSC045-087-290400-
/O.CON.KTOP.SV.W.0006.000000T0000Z-120229T0400Z/
JEFFERSON-DOUGLAS-
947 PM CST TUE FEB 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR NORTHWESTERN DOUGLAS AND SOUTHEASTERN JEFFERSON COUNTIES...
AT 944 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF LAWRENCE
AIRPORT...OR 8 MILES WEST OF TONGANOXIE...MOVING NORTHEAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 189 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3912 9518 3897 9518 3886 9550 3906 9550
3933 9528 3942 9518 3916 9517
TIME...MOT...LOC 0348Z 243DEG 57KT 3913 9516
WIND...HAIL 60MPH 1.00IN
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:43 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 28, 6:43 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 643 PM CST TUE FEB 28 2012 ...UPDATE TO AVIATION... .DISCUSSION... SHORT TERM - THROUGH WEDNESDAY... AN AREA OF ELEVATED SHOWERS AND THUNDERSTORMS HAS PUSHED EAST OF THE FORECAST AREA THIS AFTERNOON WITH A LULL IN THE PRECIPITATION DURING THE LATE AFTERNOON HOURS. LOW LEVEL MOISTURE CONTINUES TO RAPIDLY STREAM NORTH WITH DEWPOINTS IN THE UPPER 50S IN SOUTH CENTRAL KANSAS AND CONTINUING THE NORTHWARD ADVECTION. AT 21Z...THE DRY LINE EXTENDED FROM NEAR NORTON KANSAS TO DODGE CITY KANSAS AND WAS PROGRESSING EAST. THE UPPER LEVEL VORT MAX OVER NORTHEAST COLORADO WAS MOVING EAST WITH EVIDENCE OF A PIECE OF ENERGY APPROACHING NORTHWEST KANSAS. THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE DRY LINE IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA IMMEDIATELY AHEAD OF THE SURFACE LOW AND UPPER ENERGY. IT APPEARS THAT THE CURRENT LULL IN PRECIPITATION WILL LAST UNTIL THE STRONG FORCING ALONG THE DRY LINE CROSSES THE AREA THIS EVENING. EXPECT THE DRY LINE TO APPROACH CONCORDIA AROUND 7 PM...MANHATTAN BY 9 PM...AND TOPEKA BY 10 PM. ANTICIPATE ABOUT AN 80 MILE WIDE BAND OF SURFACE BASED INSTABILITY TO PERSIST ALONG AND IMMEDIATELY AHEAD OF THE DRY LINE AS IT CROSSES THE AREA WITH SBCAPE UP TO 750 J/KG. 0-6 KM SHEAR OF 70+ KTS AND 0-1 SHEAR AROUND 35 KTS WILL SUPPORT EMBEDDED ROTATION WITHIN ANY UPDRAFTS THAT ARE ABLE TO SUSTAIN THEMSELVES IN SUCH A HIGH SHEAR ENVIRONMENT. THOSE STORMS WOULD THEN LIKELY HAVE A VERY FAST STORM MOTION ON THE ORDER OF 50 TO 60 KTS. CONVECTIVE COVERAGE AND INTENSITY ARE IN QUESTION WITH THE MOST LIKELY AREAS TO SEE STORMS CONSISTING OF NORTH CENTRAL KANSAS EARLY THIS EVENING AND EAST CENTRAL KANSAS LATE IN THE EVENING. IT IS ALSO POSSIBLE THAT A BROKEN LINE OF STORMS WILL TRAVERSE THE ENTIRE FORECAST AREA AS WELL IF FORCING IS SUFFICIENT. UNCERTAINTY REGARDING CONVECTIVE INTENSITY IS ROOTED IN THE CAPE/SHEAR RELATIONSHIP AS UPDRAFTS MAY BE OVERSHEARED. IF UPDRAFTS CAN SUSTAIN THEMSELVES THROUGH THE IMPRESSIVE SHEAR PROFILE...THEN MORE ROBUST UPDRAFTS WOULD BE EXPECTED. IT APPEARS THAT HAIL WILL BE COMMON WITH MOST SUSTAINED UPDRAFTS... BUT LARGE HAIL WILL BE HARDER TO COME BY WITH MARGINAL POTENTIAL FOR ANYTHING LARGER THAN QUARTER SIZE. DAMAGING WINDS IN THE 60 TO 65 MPH RANGE WILL BE POSSIBLE UNDER STRONGER DOWNDRAFTS...MAINLY DUE TO ALL OF THE AMBIENT WIND ENERGY JUST OFF THE SURFACE. THE SUBSTANTIAL AMOUNT OF LOW LEVEL WIND SHEAR...VERY LOW LCL VALUES...AND 0-3 KM CAPE SUGGEST A LOW END TORNADO THREAT AS WELL IF ROBUST UPDRAFTS ARE SUSTAINED. WEST WINDS WILL OVERTAKE THE AREA AS THE DRY LINE PASSES...BRINGING AN END TO PRECIPITATION. WEDNESDAY WILL BE DRY...WINDY...AND WARM GIVEN THAT THERE IS NOT MUCH COLD AIR ASSOCIATED WITH THIS SYSTEM. DEEP MIXING WILL ALSO PROMOTE WARM TEMPS...WIND GUSTS AND LOW DEWPOINTS AT THE SURFACE. WILL NEED TO MONITOR FIRE WEATHER FOR THE POTENTIAL OF EXTREME FIRE DANGER IN THE AREA. BARJENBRUCH MID RANGE AND EXTENDED FORECAST (THURSDAY THROUGH TUESDAY)... WARMING TREND STILL ON TAP FOR THURSDAY AS SOUTHERLY FLOW USHERS SOME WARMER AIR INTO THE FORECAST AREA. DEEP MIXING TO AROUND 800 MB WILL ENHANCE THE WARMING ON THURSDAY. OBTAINED THE FORECAST HIGH FOR THURSDAY BY MIXING AIR PARCELS FROM APPROXIMATELY 800 MB TO THE SURFACE. THE RESULTING HIGHS FOR THURSDAY WILL BE IN THE MID TO UPPER 60 DEGREE RANGE WITH SOME AREAS ALONG AND SOUTH OF INTERSTATE 70 POSSIBLY REACHING ABOVE 70 DEGREES FOR THURSDAY. AS THE SURFACE TROUGH RESPONSIBLE FOR THE WARMING THURSDAY WARMING TREND MOVES OFF TO THE EAST A SURFACE COLD FRONT WILL PUSH INTO THE AREA ON THE LEADING EDGE OF A SURFACE HIGH PRESSURE RIDGE. EXPECT A GRADUAL COOL DOWN AS THE COOLER AIR MASS WORKS ITS WAY INTO THE AREA. MODELS STILL SUGGESTING THAT A BROAD UPPER LEVEL TROUGH WILL DIG ITS WAY SOUTH AND EAST THROUGH THE NORTHERN AND CENTRAL PLAINS FOR FRIDAY. FRIDAY COULD BRING A PERIOD OF VERY LIGHT PRECIPITATION AS THE BEST UPPER FORCING COMES THROUGH. MOISTURE WILL BE FAIRLY MEAGER...ESPECIALLY IN THE LOWEST 150 MB...SO IT WILL BE TOUGH TO GET MUCH IN THE WAY OF ACCUMULATION FROM THIS SYSTEM. AREAS WITH THE BEST CHANCE FOR ACCUMULATING PRECIP WILL BE NORTH OF HIGHWAY 24...BUT EVEN IN THESE AREAS LESS THAN A TENTH OF AN INCH OF PRECIP IS THE LIKELY SCENARIO. THERMAL PROFILES INDICATE SOME UNCERTAINTY TO PRECIP MODE AS IT LOOKS AS THOUGH THE DENDRITIC GROWTH LAYER COULD GET SATURATED...BUT SURFACE TEMPERATURES SHOULD REMAIN ABOVE FREEZING. THESE FACTORS SHOULD LIMIT THE PRECIP TOTAL AND MITIGATE EVEN MORE THE LIKELIHOOD OF ACCUMULATING SNOW. WILL NOT RULE OUT THE POSSIBILITY OF SOME SNOW ACCUMULATION FRIDAY MORNING...BUT IT SHOULD BE QUITE LIGHT. NORTHWEST FLOW EXPECTED TO SHAPE UP OVER THE FORECAST AREA THROUGH THE WEEKEND BRINGING COOLER NEAR SEASONAL NORMAL TEMPERATURES. DRY FORECAST IS EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. SOUTHERLY FLOW AND UPPER RIDGING THEN MOVES INTO THE AREA FOR THE EARLY PART OF NEXT WEEK...WHICH WOULD ALLOW FOR A WARMING TREND EARLY NEXT WEEK. CURRENTLY EXPECTING TEMPS TO GET INTO THE LOWER TO MID 60S...BUT THE POSSIBILITY EXISTS FOR EVEN WARMER TEMPS INTO NEXT WEEK. JL && .AVIATION... MVFR CIGS 1500-2500 FEET WILL PERSIST IN THE TAFS UNTIL DRY SLOT MOVES IN FROM THE WEST 03-05Z TIME FRAME WITH CLEARING SKIES. AHEAD OF THE DRYLINE THUNDERSTORMS CONTINUE TO DEVELOP ALONG IT AND ARE EXPECTED TO IMPACT TAFS SITES IN THIS SAME TIME FRAME AS WELL. GUSTY SOUTH WINDS TO 25 KTS WILL VEER TO THE SOUTHWEST THEN WEST BEHIND THE DRYLINE. VFR THE REMAINDER OF THE FCST BEYOND 05Z. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 28, 3:55 PM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 355 PM CST TUE FEB 28 2012 KSZ008>012-020>024-026-034>040-054>056-058-059-292200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 355 PM CST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 65 MPH WILL BE POSSIBLE. THERE IS ALSO POTENTIAL FOR TORNADOES TO DEVELOP IN NORTH CENTRAL KANSAS EARLY THIS AFTERNOON...AND ACROSS THE REST OF EASTERN KANSAS DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. VERY HIGH FIRE DANGER IS EXPECTED ON WEDNESDAY ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM IN NORTH CENTRAL KANSAS...AND FROM 8 PM THROUGH 1 AM IN NORTHEAST AND EAST CENTRAL KANSAS.
In the hours before
Special weather statement, Feb 28, 8:48 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 848 PM CST TUE FEB 28 2012 KSZ009-010-290315- MARSHALL-WASHINGTON- 848 PM CST TUE FEB 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL AND NORTHEASTERN WASHINGTON COUNTIES... THROUGH 915 PM CST...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 60 MPH ACROSS PORTIONS OF NORTHWESTERN MARSHALL AND NORTHEASTERN WASHINGTON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS AROUND 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE HANOVER...OKETO AND SUMMERFIELD. A TORNADO WATCH IS ALSO IN EFFECT. && LAT...LON 4000 9630 3973 9697 3998 9708 4001 9702 TIME...MOT...LOC 0248Z 236DEG 54KT 3990 9680
Local storm report, Feb 28, 8:57 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
857 PM CST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL ESE ESKRIDGE 38.86N 96.11W
02/28/2012 E1.00 INCH WABAUNSEE KS TRAINED SPOTTER
35-45 MPH WINDS
&&
MRCLocal storm report, Feb 28, 9:05 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
905 PM CST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL 5 NNW HARVEYVILLE 38.87N 95.98W
02/28/2012 E0.75 INCH WABAUNSEE KS TRAINED SPOTTER
&&
MRCLocal storm report, Feb 28, 9:12 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
912 PM CST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 3 SSW AUBURN 38.86N 95.83W
02/28/2012 E0.75 INCH OSAGE KS TRAINED SPOTTER
&&
MRCLocal storm report, Feb 28, 9:20 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
920 PM CST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 7 WSW TOPEKA 39.02N 95.80W
02/28/2012 M0.88 INCH SHAWNEE KS TRAINED SPOTTER
&&
GARGANLocal storm report, Feb 28, 9:21 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
921 PM CST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND DMG SW HARVEYVILLE 38.79N 95.96W
02/28/2012 WABAUNSEE KS TRAINED SPOTTER
LARGE TREES REPORTED DOWN ON HOME. TIME ESTIMATED
&&
MRCThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:04 PM CST | Tornado Warning | TOP | Republic | 20 min |
| Feb 28, 6:50 PM CST | Special Weather Statement | TOP | Ottawa | 25 min |
| Feb 28, 7:16 PM CST | Severe Thunderstorm Warning | TOP | Clay, Cloud, Washington | 44 min |
| Feb 28, 7:41 PM CST | Special Weather Statement | TOP | Republic | 34 min |
| Feb 28, 7:57 PM CST | Tornado Warning | TOP | Morris | 33 min |
| Feb 28, 8:11 PM CST | Special Weather Statement | TOP | Marshall | 34 min |
| Feb 28, 8:17 PM CST | Special Weather Statement | TOP | Washington | 28 min |
| Feb 28, 8:28 PM CST | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 47 min |
| Feb 28, 8:48 PM CST | Special Weather Statement | TOP | Marshall | 27 min |
| Feb 28, 9:03 PM CST | Severe Thunderstorm Warning | TOP | Osage, Shawnee | 42 min |
| Feb 28, 9:53 PM CST | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Osage, Shawnee | 36 min |
| Feb 28, 9:58 PM CST | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin | 47 min |
| Feb 28, 10:10 PM CST | Tornado Warning | TOP | Douglas | 14 min |
| Feb 29, 4:10 AM CST | Red Flag Warning | TOP | Anderson, Coffey, Dickinson, Lyon, Morris, Ottawa | 14 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.